Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 4, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at May 1, 2007, 2:26 PM EDT for Wayne County, Michigan. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2007, 2:26 PM EDT (18:26 UTC)
- Expired
- May 1, 2007, 2:58 PM EDT
- In force
- 32 min
- Issued by
- NWS Detroit, MI
- Area
- Counties, with a storm outline in the text
County Wayne County, MI
The radar
The Detroit radar (KDTX), 61 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 2:01 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDTX 011826
SVRDTX
MIC163-011930-
/O.NEW.KDTX.SV.W.0004.070501T1826Z-070501T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
226 PM EDT TUE MAY 1 2007
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAYNE COUNTY IN SOUTHEAST MICHIGAN
* UNTIL 330 PM EDT
* AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED
NEAR SUMPTER TOWNSHIP...OR ABOUT 16 MILES SOUTHEAST OF ANN ARBOR...
AND MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FLAT ROCK AND 8 MILES SOUTH OF TAYLOR BY 235 PM EDT...
BROWNSTOWN TOWNSHIP...GIBRALTER...WOODHAVEN AND TRENTON BY 240 PM
EDT...
GROSSE ILE AND 8 MILES SOUTH OF WYANDOTTE BY 245 PM EDT...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 4226 8355 4209 8354 4210 8329 4203 8319
4209 8315 4228 8312
$$
BEHNKE /1 follow-up statement
000
WWUS53 KDTX 011858
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
257 PM EDT TUE MAY 1 2007
MIC163-011907-
/O.CAN.KDTX.SV.W.0004.000000T0000Z-070501T1930Z/
WAYNE MI-
257 PM EDT TUE MAY 1 2007
...THE SEVERE THUNDERSTORM WARNING FOR WAYNE COUNTY IS CANCELLED...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAD EXITED THE COUNTY. THUS...THE WARNING
HAS BEEN CANCELLED.
SEVERE THUNDERSTORM WATCH 205 REMAINS IN EFFECT UNTIL 800 PM.
STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO...TELEVISION...OR
CABLE TELEVISION FOR THE LATEST UPDATES.
LAT...LON 4226 8355 4209 8354 4210 8329 4203 8319
4209 8315 4228 8312
$$
BTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 2:09 PM EDT, 17 minutes earlier.
Area forecast discussion, May 1, 2:09 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 209 PM EDT TUE MAY 1 2007 .AVIATION... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH LOWER MICHIGAN THIS AFTERNOON AS A LOW PRESSURE SYSTEM TRACKS ACROSS EXTREME LOWER MICHIGAN. THUNDERSTORMS WILL INCREASE IN STRENGTH AS A WARM FRONT EXTENDING FROM LAKE MICHIGAN TO NORTHERN OHIO SLOWLY LIFTS NORTH INTO THE STATE. THE STRONGEST STORMS MAY BE CAPABLE OF PRODUCING WINDS TO 60 MPH AND SMALL HAIL...WITH SOME POTENTIAL TO AFFECT THE DETROIT AIRPORTS. TAFS WILL BE UPDATED AS NEEDED TO INDICATE THE APPROACH OF ANY STRONG STORMS. THUNDERSTORMS SHOULD MOVE SOUTHEAST INTO OHIO BY MID EVENING AS A COLD FRONT PUSHES SOUTH ACROSS LOWER MICHIGAN. MODELS INDICATE AN MVFR DECK OF CLOUDS TO PERSIST THROUGH THE NIGHT...LIFTING INTO A STRATOCU DECK ON MONDAY. .PREV DISCUSSION...ISSUED 1145 AM EDT TUE MAY 1 2007 UPDATE... A 1008MB SURFACE LOW IS CURRENTLY LOCATED ACROSS NORTHWEST ILLINOIS/SOUTHWEST WISCONSIN. A WARM FRONT EXTENDS EAST TO FORT WAYNE WITH A COLD FRONT EXTENDING SOUTHWEST TO NORTHERN KANSAS. TEMPERATURES SOUTH OF THE WARM FRONT ACROSS INDIANA ARE ALREADY INTO THE LOW 70S WITH DEWOINTS IN THE UPPER 50S. THIS SURFACE LOW WILL TRACK EAST ACROSS SOUTHERN LOWER MICHIGAN THIS AFTERNOON AHEAD OF A SHORTWAVE MOVING SOUTHEAST ACROSS LAKE SUPERIOR. FORECAST CONCERN FOR THIS AFTERNOON REVOLVES AROUND THE POTENTIAL FOR SEVERE THUNDERSTORMS TO DEVELOP AS THE WARM FRONT NOSES INTO LOWER MICHIGAN. WITH COOL NORTHEASTERLY FLOW OFF THE LAKES...WARM FRONT IS LIKELY TO HAVE A HARD TIME LIFTING VERY FAR NORTH INTO LOWER MICHIGAN...BUT IS EXPECTED TO REACH LENAWEE AND WASHTENAW COUNTIES BEFORE STALLING AND MOVING BACK SOUTH WITH THE COLD FRONT THIS EVENING. A FEW CELLS ARE STARTING TO DEVELOP ACROSS NORTHERN INDIANA BUT WILL LARGELY EXPECT THE ATMOSPHERE TO REMAIN CAPPED WITH WARM AIR IN PLACE AROUND 700MB. IF THIS HOLDS AND WE DO NOT SEE WIDESPREAD THUNDERSTORMS DEVELOPEMENT TO OUR SOUTHWEST UNTIL LATE AFTERNOON...THEN THE POTENTIAL EXISTS FOR STRONG THUNDERSTORMS ACROSS EXTREME SOUTHERN LOWER MICHIGAN. SOME LOW LEVEL MOISTURE POOLING IN THE VICINITY OF THE SURFACE LOW MAY ALLOW DEWPOINTS TO CREEP UP TO ALMOST 60F. A 74/60 PARCEL YIELDS ABOUT 900 J/KG OF CAPE WITH STRONG SHEAR THROUGH THE COLUMN. THE FLOW WILL ALSO LIKELY BE SOMEWHAT BACKED JUST WEST OF LAKE ERIE WITH 0-1KM HELICITY OVER 300 M2/S2. HAVE UPDATED THE HWO TO INCLUDE A SLIGHT CHANCE OF SEVERE WEATHER SOUTH OF THE M-59 CORRIDOR BUT REALLY THINK THE GREATEST THREAT IS SOUTH OF ABOUT I-94. STRONG WINDS AND SEVERE HAIL WILL BE THE MAIN THREATS BUT HAVE INCLUDED A MENTION OF AN ISOLATED TORNADO DUE TO THE STRONG SHEAR PROFILE. PREV DISCUSSION...ISSUED AT 346 AM TUE MAY 1 2007 AVIATION... NUMEROUS SHOWERS AND THUNDERSTORMS TO CONTINUE IN MBS/FNT AREA THROUGH 18Z AS LOW PRESSURE SYSTEM OVER EASTERN IOWA MOVES EAST TO THE LOWER GREAT LAKES THIS AFTERNOON. AREAS OF MVFR...WITH PATCHY IFR CONDITIONS EXPECTED IN MBS AREA...WHERE PRECIPITATION WILL BE MORE PERSISTENT. ONLY ANTICIPATE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS IN DTW/DET AREAS THROUGH 18Z...THEN NUMEROUS SHOWERS AND THUNDERSTORMS TO REDEVELOP IN THE AFTERNOON AS LOW PRESSURE SYSTEM MOVES JUST SOUTH OF THE REGION. MAINLY VFR CONDITIONS IN DTW/DET AREAS THIS MORNING...THEN AREAS OF MVFR THIS AFTERNOON. LOW PRESSURE SYSTEM TO MOVE EAST OF THE REGION THIS EVENING...ALLOWING COLD FRONT TO SWEEP THROUGH THE REGION. LINGERING CYCLONIC FLOW THIS EVENING WILL RESULT IN PATCHY MVFR CONDITIONS THROUGH MIDNIGHT...THEN GRADUAL CLEARING. PREV DISCUSSION...ISSUED AT 346 AM TUE MAY 1 2007 SHORT TERM...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WINDING DOWN ACROSS THE SOUTH HALF OF THE CWA AND FOCUSING MORE ACROSS THE NORTHERN PORTION OF THE CWA...ALONG AND NORTH OF 850 MB FGEN FORCING. EXPECT THIS TREND TO CONTINUE THROUGH MID MORNING...THEN SHOWERS AND THUNDERSTORMS BECOMING MORE NUMEROUS ACROSS THE SOUTH AGAIN...IN REGION OF STRONGER THETA-E ADVECTION JUST NORTHEAST OF SURFACE LOW TRACK. MODELS IN GENERAL AGREEMENT THROUGH THE SHORT TERM PERIOD...HOWEVER THE NAM QPF FIELD APPEARS TO BE BETTER. GFS HAS INITIALIZED SURFACE LOW TO WEAK OVER IOWA AND THE NAM IS CLOSER TO REALITY. SO WILL LEAN TOWARD NAM SOLUTION FOR THE SHORT TERM. MODEL SOUNDINGS CONTINUE TO SHOW GOOD POTENTIAL INSTABILITY ACROSS THE ENTIRE CWA THIS MORNING...AND 850 MB JET SLIDING EASTWARD INTO THE LOWER GREAT LAKES. AS A RESULT COULD SEE SOME MORE HEAVY RAIN ACROSS THE SOUTH HALF OF THE CWA LATER THIS MORNING AND EARLY AFTERNOON AS MOISTURE TRANSPORT INCREASES...PRECIPITABLE WATER JUST UNDER AN INCH...AND RELATIVELY SLOW STORM MOTION. FORTUNATELY THERE WILL BE A BREAK IN THE ACTION UNTIL THEN...SO NO FLOOD WATCH ANTICIPATED AT THIS TIME. SMALL HAIL POTENTIAL ALSO POSSIBLE ACROSS THE ENTIRE CWA...WITH CAPE EXTENDING WELL BEYOND THE -20C MARK. CONVECTION WILL REMAIN ELEVATED THOUGH...HOWEVER IT WILL BE CLOSE NEAR THE OHIO BORDER WHERE DEW POINTS COULD CREEP INTO THE LOWER 50S NEAR THE SURFACE LOW TRACK...AND TEMPERATURES NEAR 70. GOOD SHOT OF MID LEVEL DRYING IN THE WAKE OF SURFACE LOW LATE THIS AFTERNOON AND EVENING...SO WILL SCOUR PRECIPITATION OUT AFTER 00Z...LOW CLOUDS WILL HANG ON THROUGH THE EVENING THOUGH IN LINGERING WEAK CYCLONIC FLOW. COMBINATION OF CLOUDS AND RIDGE AXIS REMAINING WELL WEST OF THE REGION SHOULD PRECLUDE ANY SIGNIFICANT FOG DEVELOPMENT OVERNIGHT. LONG TERM...WEDNESDAY THROUGH MONDAY A VERY QUIET WEATHER PATTERN THROUGH THE ENTIRE EXTENDED PERIOD PROVIDES VERY LITTLE TO TALK ABOUT. AS FORECASTED...THE LONGWAVE PATTERN WILL BECOME HIGHLY AMPLIFIED ACROSS NORTH AMERICA THROUGH WEEKS END. THE GLOBAL CONSENSUS KEEPS SE MICHIGAN ON THE EAST SIDE OF THE RIDGE AXIS THROUGH SATURDAY. VERY DRY NW FLOW ALOFT WILL COMBINE WITH EASTERLY LOW LEVEL ANTICYCLONIC FLOW TO ENSURE A STRING OF DRY AND COOL DAYS. DAYTIME HIGHS IN THE LOW TO MID 60S (AWAY FROM THE LAKES) CHECKS IN RIGHT AT THE NORMAL VALUES FOR THIS TIME OF YEAR. NIGHTTIME LOWS ARE A LITTLE TRICKIER TO PIN DOWN AND WILL ULTIMATELY BE DETERMINED BY THE EXACT SPEED AND DIRECTION OF THE SURFACE FLOW. LOWS COULD DIP DOWN INTO THE MID 30S FOR SEVERAL NIGHTS ACROSS PORTIONS OF THE NORTH HALF OF THE FORECAST AREA...THUS WILL CONTINUE TO HIGHLIGHT THIS POTENTIAL FOR THAT AREA IN THE HWO. FARTHER SOUTH...TEMPS WILL LIKELY BE CLOSER TO 40 AND JUST ABOVE THRESHOLDS FOR FROST FORMATION. THIS COULD CHANGE THOUGH IF WINDS ARE ABLE TO COMPLETELY DECOUPLE. AMPLE SUNSHINE AND DRY CONDITIONS WILL CARRY US RIGHT THROUGH THE WEEKEND. THE SURFACE HIGH IS PROGGED TO DROP TO OUR SOUTHEAST ON SUNDAY AND VEER WINDS TO THE SOUTHWEST. THE RETURN FLOW WILL DELIVER WARMER AIR INTO THE REGION WITH HIGHS IN THE 70S EXPECTED ON SUNDAY AND MONDAY. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION...KEK UPDATE...KEK SHORT TERM...GSS LONG TERM....SHULER YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 1, 10:16 AM EDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1016 AM EDT TUE MAY 1 2007 MIZ068>070-075-076-082-083-021015- LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 1016 AM EDT TUE MAY 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN ALONG AND SOUTH OF M-59. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH THESE STORMS BY LATE AFTERNOON WITH CHANCES INCREASING AS YOU APPROACH THE OHIO BORDER. THE MAIN THREAT ASSOCIATED WITH THESE THUNDERSTORMS WILL BE WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. AN ISOLATED TORNADO IS ALSO POSSIBLE. THE AVERAGE STORM MOTION WILL BE TO THE EAST AROUND 35 MPH. THUNDERSTORMS WILL DEVELOP AS A LOW PRESSURE SYSTEM TRACKS ALONG THE SOUTHERN MICHIGAN BORDER. THUNDERSTORMS SHOULD MOVE SOUTHEAST INTO OHIO THIS EVENING AS A COLD FRONT MOVES SOUTH ACROSS LOWER MICHIGAN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY...SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. MIZ047>049-053>055-060>063-021015- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR- 1016 AM EDT TUE MAY 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN ALONG AND NORTH OF I-69. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS THIS MORNING WILL CONTINUE THROUGH MID AFTERNOON. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...BUT WILL BE CAPABLE OF PRODUCING HAIL TO AROUND ONE HALF INCH. THE AVERAGE STORM MOTION WILL BE TO THE EAST SOUTHEAST AROUND 35 MPH. THUNDERSTORMS TODAY WILL BE ASSOCIATED WITH A WAVE OF LOW PRESSURE APPROACHING FROM THE WEST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-021015- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 1016 AM EDT TUE MAY 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN WATERS OF LAKE ERIE AND LAKE HURON. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH THESE STORMS BY LATE AFTERNOON FOR THE MICHIGAN WATERS OF LAKE ERIE AND LAKE ST CLAIR. THE MAIN THREAT ASSOCIATED WITH THESE THUNDERSTORMS WILL BE WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. AN ISOLATED TORNADO IS ALSO POSSIBLE. THE AVERAGE STORM MOTION WILL BE TO THE EAST AROUND 35 MPH. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS A LOW PRESSURE SYSTEM TRACKS ALONG THE SOUTHERN MICHIGAN BORDER. THUNDERSTORMS SHOULD MOVE SOUTHEAST INTO OHIO THIS EVENING AS A COLD FRONT MOVES SOUTH ACROSS LOWER MICHIGAN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. KAHL YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 2:32 PM EDT | Special Marine Warning | DTX | 32 min | |
| May 1, 4:01 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 59 min |
| May 1, 4:58 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 59 min |
| May 1, 5:13 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 62 min |
| May 1, 5:24 PM EDT | Special Marine Warning | DTX | 50 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.